Jump to content

Lupron- any of you taking it?


Recommended Posts

Hi all, I'm days away from my first of 5 Lupron injections, each 28 days appart. I'm expecting the first shot at some point this week--which is a bit concerning b/c I'm about to leave for my annual conference on behavior analysis. This time it's back in Chicago. Those who know me from other forums might recall that the last time the conference was in Chi-Town, I ended up overnight in the Northwestern Hospital for a severe migraine that wouldn't respond to my rx meds. I'm a bit worried that the hormones in Lupron might mess with me, and I need to present a 20 minute talk on Sunday.

this is what I'm presenting...

http://www.abainternational.org/convention...events//133.htm

and I need all neurons firing to get through it. I'm considering skipping the shot this month if my cycle starts before I get on the plane this Friday.

Any of you have experience on Lupron? good, bad, indifferent? My doc is hoping it will alleviate my migraines and severe lower-right quadrant pain that's been coming and going for several years now.

Nina

Link to comment
Share on other sites

Nina, I don't have any personal experience with it, but we gave it to all patients going through ablation of the uterus 30 days before the procedure. Some of them felt a little cranky or had minor menopausal type symptoms. but no one ever had any major problems. And we gave shots at least once a day to people, because they did a lot of ablations. We never heard of anyone that didn't tolerate it. But I don't know of any that had pots. Hope that helps a little. morgan

Link to comment
Share on other sites

I can't comment on the ANS symptoms but I can tell you that I experienced hot flashes and confusion or what I think brain-fog must be with my injections. When I took the injections, they were to put your body into a "false menopause". So, if it works, you will get the hot flashes which to me was annoying but tolerable. I remember telling the Dr. that the most discomforting side effect was that I could not concentrate or pay attention to things. I told him that I felt like a dog, just minding my own business until I heard my name called and then I would snap to attention. He said "welcome to menopause, the Lupron is working" and that it is the number one complaint he hears from women. Good news is that my mind cleared once the injections were stopped. Hopefully you won't have any problems or maybe your dose is lower (I don't recall mine).

Link to comment
Share on other sites

Oh man. I need all my wits about me this weekend. I also ended up signing up for courses this Summer--starting in July, I'll be at school Monday through Thursday.

Nina

Link to comment
Share on other sites

Hi Nina,

My daughter has just finished her sixth dose of Lupron. I was afraid for her to start these injections because of all of the nasty side effects listed and horror tales on various sites. Alexa has not had any adverse side effects from the Lupron, I feel it has been a great help to her. She too was having some debilating pain in her lower left abdominal quadrant in conjuction with her hormonal cycles. We are talking about bed-ridden pain for 4-5 days every 3-4 weeks, this has subsided with Lupron.

My pocket book is however, is having adverse reaction. The Lupron shots are 600 a month and my co is 120. Ouch.

Link to comment
Share on other sites

Hello Nina,

About 3 years ago, I had the first of 3 monthly Lupron injections because I wanted to attend my oldest son's wedding . I am so medication sensitive and was apprehensive, but experienced really very minor side effects at the time and was happy that I had the injections because my period had landed me in-patient at the hospital for a week the previous 2 months in a row! The only down side I had was that when my cycles resumed after 6 months, (I had been told that I would most likely go into menopause but I didn't) I definitely had a worsening of symptoms (a return to almost being bedridden again) for a few months. But I know that overall during those 6 months I did feel somewhat improved. I don't know what the ramifications are for staying on it indefinitely. Good luck. Martha

Link to comment
Share on other sites

Actually, I wouldn't be on it indefinitely. If it helps with my symptoms, my doctor wants to do a total hysterectomy.

I don't know what to do next. I might be willing to stick with the pain for a while as a trade off to keep my symptoms in check. Lots to think about.

Nina

Link to comment
Share on other sites

Guest Mary from OH

Nina,

Hey! Nothing to do at all about Lupron.... I enjoyed reading your abstract! It brings me back to "the days"!! Sometimes I miss practicing as a school Psych. I worked both in the schools and in private practice. I used a lot of ABA in my days. It brings back memories. Congrats on your hard work. I can't imagine still going through my research etc. when my severe symptoms hit now. Plus, with my migraines as bad as they are now and all the meds they have me on.... I often joke with my neuro and tell him that I think I've lost a standard deviation (or 2) on the IQ scale. Sometimes I feel like such a bumbling idiot with my words!! He assured me that I was still an educated woman and came across as such. I thanked him for his kindness and told him he was a good liar!! LOL!! :)

Good luck with your presentation!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...